I was curious if anyone else has had experience with shaking eyes. I have had bilateral optic neuritis - really bad in my left eye. My vision went from 20/20 to 20/300 and the best it has gotten since is 20/80 but sometimes reverts back to the really bad vision. I noticed in the last year especially when I look down or move my eyes I get really bad double vision. I mentioned this to my rhemie and examined them and said that my eyes are shaking with movement. He is sending me back to the neurolodist again for another MRI of my brain and cervical spine to see if I have developed any lesions since my last one a year ago. I think that was the catalyst to puting me on the cellcept or cytoxan. I am just not ready to take the cytoxan yet. It really feels like that should be my very last resort. While I have developed kidney issues and my next ologis is the nephologist I think I will hold off till the biopsy and see if the stronger meds are really necessary. I am only 43 years old and have already been taking moderate to high doses of prednisone for 3 years now. I just dont want to shorten my life even more by taking toxic medications. My cardiologist has really put the pressure on my rhemie to get me off the prednisone as soon as possible since it is already showing minor damage to my heart and I have a horrible family history of heart problem. I lost 3 uncles (all of my mothers siblings) to dilated cardiomyopaty and my father is terminal now with heart failure not expected to make it to christmas. So it is a real concern. I have already developed mitral valve regurgitation and dyastolic disfunction.
The cellcept seem to be the only thing at this point that might keep me off the cytoxan so I am really crossing my fingers it will work.
But I rambled... has anyone else heard of developing nystagmus (sP) from Lupus?
I am so sorry to hear about your problems with your eyes and meds. I can't help you with your questions regarding the Cytoxin and heart issues. Are the brain lesions you mentioned from Lupus or some other cause like MS? I am just asking because on the MS boards they talk about Optic neuritis being so common with MS. I have only taken steroids as a pulse therapy and never been on them permanently, thank goodness. My Lupus is not nearly as bad as yours from what you are describing. I wish you all the best of luck and hope you won't need to face any other powerful drugs. What a dilemma you are facing.
When my lupus first showed up it was thought to be MS but they did rule that out and found that it was instead lupus. I did several rounds of solumedrol iv treatments and then did IVIG for a year. It did get better for a while. Since I came off the IVIG they have had me on the oral steroids. 60 mg a day for a while and then down to 30mg a day with the MTX but I am still flaring. It is just a matter of where.
I really try not to post when things are this bad since I know there are so many of us that really have alot of things to deal with on a daily basis and it is all so relative and what you have adjusted to. I have really tried to adjust to this and work full time. But I am afraid that this is too about to come to an end since my dr has said on several recent visits that disability is something I should prepare for. How do you prepare for that? I am a single mom and must work to pay rent! I dont have disabilty insurance yet but the AFLAC people are suppose to be coming out to our office in the next month and it will only require a 1 year pre-existing condition exclusion so I just have to hold out a year after they get me set up.
Hopefully, my MRI will be okay. I had some lesions on my brain on the last MRI but they were from the Lupus. Not MS. My right eye isnt as bad as my left so I can still read pretty well most of the time.
The heart problems are concerning, but I would probably have them even without the Lupus with my family history. I think the meds are just probably speeding up the process a bit.
Anyway, hopefully someone on this board will have some info on the Cellcept. I have read up on it, but there is nothing like personal experience from people who have actually taken it.